The Diabetes Forum Support Community For Diabetics Online banner

1 - 9 of 9 Posts

·
Registered
Joined
·
5 Posts
Discussion Starter #1
Taking Janumet and Glimeperide and I am crashing at night (anywhere from an hour after dinner to early morning - 1:00am). I know I should eat every 4 hours, but I am not seeing a pattern. I looked up info on both and it seems like Glimeperide is the culprit, but info states Glimeperide works in an hour. However, I have crashed more than an hour after eating/taking Glimeperide. Would like to figure this out and understand what is going on. Granted going low is a lot better than being too high - just frustrating. Thankfully glucose tabs taste good :)

Thanks to anyone that can help!

Eric
 

·
Premium Member
Joined
·
9,421 Posts
Eric, you've come to a great place for information and support. What you describe seems to be common with Janumet, which forces the pancreas to secrete insulin - an amount that is impossible to control or even know.

For that reason, if you can ease off on this drug, or even eliminate it, you will see much more stable BG levels.

The members on this forum eat a low-carb/high-fat diet. The low carb part will reduce your need for insulin and perhaps your own production will be enough - and the high-fat part doesn't impact BG at all and fills one up.

You might want to go to one of our favorite sites on diabetes - Blood Sugar 101 Along with good instruction on how to keep BG low - is a section on diabetic drugs, which may help you understand what you are taking.
.
 

·
Inactive Member
Joined
·
5,318 Posts
The glip and janumet (januvia plus metformin combo drug) are both pancreas stimulating drugs. These drugs have no rhyme or reason for the insulin release. Just constant pump pump pump from the pancreas.

You'd be better off doing plain metformin by itself along with a LCHF diet.
 

·
Registered
Joined
·
5 Posts
Discussion Starter #4
Veejay and David,

Thanks for the quick replies. Sometimes much better to get info from people in the same boat than a Dr. Or at least I can go back to my Dr with "suggestions". Now I don't feel alone :)

Only issue with high fat is I have high cholesterol, so I need to be careful there. I guess I should also focus on high protein as well.

Every now and then I wonder if it is easier to go to insulin. My impression is eat xx amount of carbs, then inject yy amount of insulin. Skip food, skip insulin.

Thanks again for the info!!

Eric
 

·
Inactive Member
Joined
·
5,318 Posts
A LCHF (low carb high fat) plan will probably cause a rise in serum cholesterol. But this will be due to your body ridding itself of stored fat. It has to leave the body somehow and the bloodstream is the way it does this. So don't worry about that, as long as your Hdl goes up and trigs go down its working.
 

·
Premium Member
Joined
·
9,421 Posts
Eric,

Two things:

1) don't expect your doctor to be agreeable with low-carb "suggestions." Many of us here just don't tell the doc... no point asking for an argument. AND, when s/he sees our A1C going down, our weight going down, and our lipid panel getting better (not to mention blood pressure normalizing), s/he is pleased.

2) You are a T2 and haven't been put on insulin, so I'm assuming that you still have some pancreatic function. Most of the time the problem for T2s is not that there's not enough insulin, but that the IR (insulin resistance) is high so it takes more and more insulin to get glucose into the cells. Adding more insulin is really not a good solution to this issue. BUT, if you eat fewer carbs, then there is less need for insulin, and and one can often keep BG low just by diet. Also, there's a problem in that more insulin causes more glucose storage in fat cells.

So, do consider slashing your carbs and see if your BG control doesn't get better. If you do that, though, you must proceed with caution if you continue to take the meds that force the pancreas to produce insulin - you could end up with hypos.
 

·
Registered
Joined
·
24,394 Posts
Hello Eric. The myth about fats raising cholesterol and increasing risks of heart disease was a hoax to begin with and is a hoax yet today. Unfortunately, the original hoax - perpetrated by Ancel Keyes - got incorporated into official & government bureaucracy and will probab'ly live forever. Don't believe a word of it.

Mark Sisson makes a clear explanation here,

Jenny Ruhl makes a more complex explanation here. Make sure you read the part about omega 3 vs omega 6 fats, and ditch the omega 6 as much as you can. Everything else except trans fats is unlikely to compromise your health & wellbeing.

If you wish to pursue it further, just google Lipid Hypothesis.
 

·
Diabetic
Joined
·
2,680 Posts
Granted going low is a lot better than being too high - just frustrating.
Even this is the other way around Eric.

You've been given some great advice. Do look up all those links & improve your understanding of your condition. Doctors will never educate you. They are there to only prescribe drugs for your symptoms.
 

·
Registered
Joined
·
5,911 Posts
Am I to understand you are ANOTHER person to be given insulin AND Glimepiride? OY!

I would ditch the glim -- it is one of a class of drugs that burns out beta cells -- AND in my experience, causes more drastic hypos than insulin!
 
1 - 9 of 9 Posts
Top